What can I do about facial wasting?
Apr 20, 2008
HI Dr. Pierone, I've been on Crixivan since 2000 & Retrovir & Viread since 2002. In the last year, I have lost fat in my face & it is starting to worry me. I am shy about being in public & this had made it worse. I have insurance, what kind of procedures or medication can I persue to help look better. Thanks. JJ.
Response from Dr. Pierone
Hello and thanks for posting.
There are two strategies you should consider.
The first is to talk with your clinician about changing your regimen to a better one with less risk of lipodystrophy. This means getting rid of the AZT (Retrovir) and Crixivan. The Viread is least likely to cause problems, but needs to be paired with some other medications. If you do not have drug-resistant virus, then Atripla may be an option.
The other thing you can do is to consider injections with Radiesse and Sculptra. These approved agents specifically treat facial lipoatrophy. Most insurance plans do not cover them, but both companies have patient assistance programs which may be available to you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is It Possible To Get HIV From Precum?
- Risks Of Contracting HIV From Shaking Hands
- Could Sinus Infection Be A Sign Of Primary HIV Infection
- Probability Of Getting HIV From Blowjob From A Prostitute
- Dry Mouth After Masturbation Worried I Have HIV
- Flu Symptoms After Anal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.